Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 21, 2012, 11:02 AM CDT for Saint Charles Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 11:02 AM CDT (16:02 UTC)
- Expired
- Apr 21, 2012, 1:07 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 11:25 AM CDT | FLASH FLOOD | 2 E Boutte, LA | WATER IN 5 HOMES IN MIMOSA PARK AREA SOUTH OF LULING. WIDESPREAD STREET FLOODING REPORTED ACROSS MUCH OF ST. CHARLES PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WGUS54 KLIX 211602
FFWLIX
LAC089-211900-
/O.NEW.KLIX.FF.W.0018.120421T1602Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
* UNTIL 200 PM CDT
* AT 1055 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
SUBSTANTIAL STREET FLOODING FROM THUNDERSTORMS OVER PORTIONS OF
LULING...MOSTLY ON THE WEST BANK. THREE AND A HALF INCHES OF RAIN
WAS MEASURED IN LULING. ADDITIONAL HEAVY RAINFALL WILL LIKELY
PRODUCE ADDITIONAL AREAS OF FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOUTTE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
CANALS...HIGHWAYS...STREETS...AND UNDERPASSES. WATER MAY APPROACH
SOME HOMES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2994 9049 3005 9039 3003 9028 2991 9028
2985 9024 2980 9045
$$
22/TD2 follow-up statements
038
WGUS74 KLIX 211712
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1212 PM CDT SAT APR 21 2012
LAC089-211900-
/O.CON.KLIX.FF.W.0018.000000T0000Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-
1212 PM CDT SAT APR 21 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CENTRAL ST. CHARLES PARISH...
AT 1205 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA. RAIN HAD TAPERED OFF AND ENDED FOR
THE TIME BEING ACROSS THE MOST AFFECTED AREAS NEAR LULING AND MIMOSA
PARK. FLOOD WATER WILL GRADUALLY RECEDE...HOWEVER...SOME ROADS AND
STREETS WILL EXPERIENCE HIGH WATER THROUGH 200 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LULING...BOUTTE AND DES ALLEMANDS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. MOTORISTS SHOULD AVOID DRIVING ACROSS
FLOODED NEIGHBORHOOD STREETS SINCE THE WAKE CREATED BY YOUR VEHICLE
CAN PUSH WATER INTO HOMES.
&&
LAT...LON 2992 9048 2995 9040 2996 9031 2991 9028
2985 9024 2980 9045
$$
22/TD177
WGUS74 KLIX 211807
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 PM CDT SAT APR 21 2012
LAC089-211813-
/O.CAN.KLIX.FF.W.0018.000000T0000Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-
107 PM CDT SAT APR 21 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ST. CHARLES
PARISH...
AT 103 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THE FLOOD
WATERS HAD RECEDED...AND THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS
ENDED. THE FLASH FLOOD WARNING FOR ST. CHARLES PARISH HAS BEEN
CANCELLED.
LAT...LON 2992 9048 2995 9040 2996 9031 2991 9028
2985 9024 2980 9045
$$
22/TDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 8:01 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 21, 8:01 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CDT SAT APR 21 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL..A SATURATED
AND UNSTABLE SOUNDING FROM THE SFC TO THE UPPER LEVELS. MOISTURE
HAS SIGNIFICANTLY INCREASED SINCE LAST NIGHTS SOUNDING. THE PW
VALUE IS NOW 1.37 INCHES AND THE LI IS -5.6. THERE IS AN
INVERSION AT THE SFC WITH A TEMPERATURE RANGE OF 6 DEGREES
FAHRENHEIT. WINDS ARE OUT OF THE EAST-SOUTHEAST FROM THE SFC TO 5K
FEET WITH SPEEDS AVERAGING NEAR 5 KNOTS. WINDS BECOME MORE SOUTH-
SOUTHEAST FROM 5K TO 10K FEET WITH SPEEDS NEAR 7 KNOTS. WINDS
MAINTAIN A MODERATE SOUTH-SOUTHWESTERLY FLOW ALOFT.
KL
&&
.PREV DISCUSSION... /ISSUED 733 AM CDT SAT APR 21 2012/
UPDATE...
FORECAST HAS BEEN UPDATED TO CHANGE PRECIPITATION WORDING FROM
UNCERTAINTY TO AREAL COVERAGE. IN ADDITION...PRECIPITATION AMOUNTS
WERE BEEFED UP FOR TODAY. MOST CONVECTION IS REMAINING OFFSHORE.
HOWEVER...SOME RADAR ECHOES MAY BE TRAINING SOUTHWEST OF LAKE
PONTCHARTRAIN AS ECHOES ROTATE CYCLONICALLY. WILL HAVE TO MONITOR
FOR LOCALIZED FLOODING.
PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 21 2012/
SYNOPSIS...
UPPER LOW APPEARS TO BE CLOSING OFF OVER THE NORTHERN GULF. LEAD
VORT IS SOUTH OF PLAQUEMINES PARISH...WITH AN ASSOCIATED CLUSTER
OF THUNDERSTORMS MOVING EASTWARD. A SECOND...STRONGER...VORT HAS
MOVED OFF THE UPPER TEXAS COAST WITH CONVECTION SOUTHEAST OF LAKE
CHARLES. AT THE SURFACE...THERE IS NOT A WELL DEFINED LOW
CENTER...ALTHOUGH ONE MAY BE TRYING TO DEVELOP SOUTH OF MORGAN
CITY. VERY LITTLE PRECIPITATION IS OCCURRING OVER LAND IN OUR AREA
AT THIS TIME. TEMPERATURES ARE GENERALLY IN THE 60S ACROSS THE
AREA.
SHORT TERM...
AS THE SECOND VORT CENTER CATCHES UP TO THE SURFACE
LOW...SIGNIFICANT CYCLOGENESIS WILL OCCUR OVER THE NORTHERN GULF.
THIS SHOULD KEEP MOST OF THE CONVECTION EITHER OFFSHORE...OR
LIMITED TO THE SOUTHERN LOUISIANA COAST. LIGHTER
PRECIPITATION...WITH A FEW THUNDERSTORMS...WILL BE POSSIBLE OVER
MUCH OF THE AREA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON.
UNLESS SIGNIFICANT CHANGES ARE SEEN IN RADAR RETURNS IN THE NEXT
30 MINUTES OR SO...ANTICIPATE CHANCE POPS OVER MOST OF THE AREA.
PRECIPITATION SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE
SURFACE LOW WILL BE WELL EAST OF THE AREA. AS OUR SYSTEM MOVES
TOWARD THE FLORIDA PENINSULA SUNDAY MORNING...A NORTHERN STREAM
VORT WILL BE CHARGING SOUTHEAST THROUGH THE GREAT LAKES. THESE
SYSTEMS WILL PHASE NEAR THE CAROLINA COAST SUNDAY
NIGHT...DEVELOPING A MAJOR SURFACE LOW THERE. THIS WILL BRING A
REINFORCEMENT OF COOLER AND DRIER AIR TO THE AREA FOR MONDAY.
THE MAIN WEATHER CONCERN OVER THE NEXT 48 HOURS WILL BE THE WIND.
AS LOW DEEPENS A HEALTHY PRESSURE GRADIENT WILL DEVELOP. SUSTAINED
WINDS TO THE SOUTH OF LAKE PONTCHARTRAIN ARE LIKELY TO BE IN
EXCESS OF 20 MPH...WITH GUSTS TO 35 TO 40 MPH OVERNIGHT TONIGHT. A
SECOND PERIOD OF HEIGHTENED WIND SPEEDS WILL OCCUR SUNDAY
AFTERNOON AND EVENING AS THE CAROLINA PHASING GOES ON. WILL HOLD
SOUTHSHORE WIND ADVISORY IN PLACE...ALTHOUGH IT WILL BE
BORDERLINE.
TEMPERATURES WILL BE COOLER THAN NORMAL...ESPECIALLY ON
MONDAY...ABOUT 5 TO 10 DEGREES BELOW NORMAL. 35
LONG TERM...
HIGH PRESSURE WILL TAKE HOLD OVER THE GULF FOR MUCH OF THE
WEEK...ALLOWING FOR A WARMING TREND IN TEMPERATURES. A WEAK FRONT
MAY APPROACH THE AREA FRIDAY...BUT IT WILL HAVE VERY LITTLE
MOISTURE TO WORK WITH. FOR NOW...WILL KEEP FORECAST DRY. BY THE
END OF THE WEEK...TEMPERATURES WILL BE 3-5 DEGREES ABOVE NORMAL. 35
AVIATION...
DRY AIR ALOFT HAS LIMITED CONVECTIVE DEVELOPMENT OVER LAND
AREAS...ALSO INHIBITED BY MOISTURE FLOW IMPEDED BY ONGOING
CONVECTION OVER THE NORTH GULF WATERS. SURFACE COLD FRONT ROUGHLY
FROM KMCB...KBTR...VERMILION COAST WITH A BROAD 1007MB LOW PRESSURE
AREA SOMEWHAT DETACHED FROM THE FRONT OVER THE NORTH GULF. THIS LOW
SHOULD BECOME ABSORBED BY THE FRONTAL ZONE AND UNDERGO STRONG
CYCLOGENESIS AS VIGOROUS VORTICITY MAX CURRENTLY NEAR THE SABINE
RIVER MOVES SOUTH AND SOUTHEAST INTO THE NORTH-CENTRAL GULF TODAY TO
ENHANCE SURFACE LOW INTENSIFICATION. CEILINGS SHOULD LOWER TO MVFR
LEVELS WITH SOME ISENTROPIC LIFT RAINFALL ONSETTING OVER THE
TERMINALS FROM WEST TO EAST THROUGHOUT THE DAY. IMPROVEMENTS TO VFR
ARE EXPECTED AFTER SUNSET AS LOW MOVES EAST OF THE AREA AND A MUCH
DRIER COLUMN ADVANCES INTO THE REGION. 24/RR
MARINE...
WINDS AND SEAS ARE EXPECTED TO INCREASE MARKEDLY AS RAPID
CYCLOGENESIS TAKES PLACE SOMEWHERE NEAR OR JUST EAST OF THE MOUTH OF
THE MISSISSIPPI RIVER DURING THE DAY. WARMER THAN NORMAL WATER TEMPS
WILL BE ABLE TO AUGMENT GUST POTENTIAL AS COOLER AND DRIER AIR MOVES
OVER THE TIDAL LAKES...BAYS AND NEAR SHORE WATERS LATER TODAY. HIGH
END SMALL CRAFT ADVISORY CONDITIONS ARE TO BE EXPECTED WITH FREQUENT
GUSTS IN GALE RANGES. 24/RR
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...SUPPORTING NAVY WEEK
MONITORING WEATHER HAZARDS FOR TODAY/SUNDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 48 75 48 / 30 0 0 0
BTR 70 51 77 51 / 30 0 0 0
ASD 74 53 78 51 / 50 10 0 0
MSY 71 58 77 58 / 50 10 0 0
GPT 75 55 78 52 / 50 20 0 0
PQL 74 53 78 49 / 50 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Apr 21, 9:18 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 918 AM CDT SAT APR 21 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 918 AM CDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AND EARLY AFTERNOON HOURS...MAINLY ALONG AND SOUTH OF LAKE PONTCHARTRAIN. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES...INCLUDING LAKE PONTCHARTRAIN...LAKE MAUREPAS AND LAKE BORGNE TONIGHT. EXPECT WINDS TO INCREASE THIS EVENING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. A WIND ADVISORY IS IN EFFECT TONIGHT...GENERALLY TO THE SOUTH OF LAKE PONTCHARTRAIN. SUSTAINED WINDS OF 25 MPH WITH HIGHER GUSTS UP TO 40 MPH ARE POSSIBLE. GUSTY WINDS WILL IMPACT LAND AREAS ESPECIALLY NEAR THE TIDAL LAKES...AND ON BRIDGES AND OVERPASSES. THESE STRONG WINDS MAY ALSO RESULT IN SOME MINOR COASTAL FLOODING ALONG NORTH FACING SHORE LINES OUTSIDE OF LEVEE PROTECTION. THIS WILL BE ESPECIALLY TRUE ALONG PORTIONS OF LAKESHORE DRIVE IN ORLEANS PARISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WIND ADVISORY WILL EXPIRE DURING THE MORNING HOURS ON SUNDAY AS WINDS SLOWLY DIMINISH. THE GALE WARNING WILL BE IN EFFECT FOR ALL COASTAL WATERS THROUGH 10 AM SUNDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE OVER MUCH OF THE OPEN WATERS THROUGH SUNDAY NIGHT. FOR THE PERIOD MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 21, 9:09 AM CDT, 1 hour 53 minutes before
LAZ061>064-211445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 909 AM CDT SAT APR 21 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS NEAR TERRYTOWN AND BELLE CHASSE...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TERRYTOWN...TIMBERLANE...GRETNA...HARVEY...MARRERO...WESTWEGO... HARAHAN...BRIDGE CITY AND AVONDALE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:31 PM CDT | Gale Warning | LIX | 30 hr | |
| Apr 21, 3:17 AM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 21, 5:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 21, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 21, 6:48 AM CDT | Special Marine Warning | LIX | 117 min | |
| Apr 21, 7:06 AM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 21, 7:10 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 21, 7:18 AM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles | 117 min |
| Apr 21, 8:22 AM CDT | Special Marine Warning | LIX | 23 min | |
| Apr 21, 9:22 AM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 21, 10:22 AM CDT | Areal Flood Advisory | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 113 min |
| Apr 21, 3:59 PM CDT | Small Craft Advisory | LIX | 50 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.